MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ELEVATED RIM 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ELEVATED RIM 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 643-00-36E
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding damage involving a trident liner was reported.The event was confirmed via clinician review.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: confirmation: a revision surgery was performed.Metallosis, fracture of the femoral stem and extensive destruction of the polyethylene and locking mechanism were noted.Injuries and/or excessive levels of cobalt and chromium could not be confirmed.Root cause: the root cause of the revision was a ¿broken¿ femoral component.The root cause of the femoral failure and other findings cannot be determined without additional medical records.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's hip was revised due to excessive levels of chromium and cobalt in his blood, metallosis, fracture of the femoral stem and extensive destruction of the polyethylene and locking mechanism.Clinician review of provided medical records confirmed that a revision surgery was performed.Metallosis, fracture of the femoral stem and extensive destruction of the polyethylene and locking mechanism were noted.Injuries and/or excessive levels of cobalt and chromium could not be confirmed.The liner damage/ deformation is likely related to the fractured stem.However, the exact cause of the event could not be determined.No further investigation for this event is possible at this time.If additional information become available, this investigation will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2008 and was revised on (b)(6) 2018.It is further alleged that he suffered injuries as a result of implantation and explantation of the devices at issue, device recall and excessive levels of cobalt and chromium in his blood.Update per clinician review: "a revision surgery was performed.Metallosis, fracture of the femoral stem and extensive destruction of the polyethylene and locking mechanism were noted.".

Brand Name
TRIDENT X3 ELEVATED RIM 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13017971
Report Number0002249697-2021-02051
Device Sequence Number5188339
Product Code LPH
UDI-Device Identifier07613327025064
UDI-Public07613327025064
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2013
Device Model Number643-00-36E
Device Catalogue Number643-00-36E
Device Lot Number46TMJE
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2021
Initial Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexMale
Patient Weight86 KG